MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA AUTOSLIDE SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA AUTOSLIDE SYSTEM
Model Number ADVIA AUTOSLIDE SYSTEM
Medical Device Problem Codes Mechanical Problem (1384); Device Handling Problem (3265)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's face was splashed with biohazardous material while performing a troubleshooting procedure on the advia autoslide system.The advia autoslide safety information and warnings in the advia® 120 / 2120 / 2120i hematology systems operator's guide states that "all products or objects that come in contact with human or animal body fluids should be handled, before and after cleaning, as if capable of transmitting infectious diseases.Wear facial protection, gloves, and protective clothing." the customer's face and eye was directly splashed with potentially biohazardous material because she was only wearing a lab coat at the time of the event.The cause of the event is user error.
 
Event or Problem Description
A customer's face was splashed with autoslide rinse solution and potentially biohazardous material while performing a troubleshooting process on the advia autoslide system.The customer indicated that the rinse well was blocked and potentially contained whole blood dilution.The customer was wearing a lab coat as personal protective equipment at the time of the incident.The customer used eyewash fluid and water to rinse her eye of the liquid that splashed into her eye.Medical intervention beyond first aid was not required.There are no known reports of adverse health consequences due to the liquid that splashed into the customer's eye and there were no reports of impact to patient results.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics inc.(siemens) filed the initial mdr 2432235-2017-00486 on september 8, 2017.Additional information ((b)(6) 2017): on (b)(6) 2017, siemens field service engineer (fse) was dispatched to the customer's site to troubleshoot the advia autoslide system.The fse cleaned out the rinse well and tested the rinse well manually.The fse also ran 10 slides on the advia autoslide system with no issues.Updated to reflect the additional information.The system is performing according to specifications.No further evaluation of this system is required.

Brand Name
ADVIA AUTOSLIDE SYSTEM
Common Device Name
ADVIA AUTOSLIDE SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key6852392
Report Number2432235-2017-00486
Device Sequence Number44757
Product Code KPA
UDI-Device Identifier00630414517360
UDI-Public00630414517360
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K051693
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA AUTOSLIDE SYSTEM
Device Catalogue Number10318817
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer08/15/2017
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date09/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1